Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

October 2, 2021Washington County, Alabama

NWS Mobile, AL issued this special weather statement at Oct 2, 2021, 2:44 PM CDT for Washington County, Alabama. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 2, 2021, 2:44 PM CDT (19:44 UTC)
Expired
Oct 2, 2021, 3:45 PM CDT
In force
61 min
Issued by
NWS Mobile, AL
Hail
0.00 in
Wind
40

County Washington County, AL

The radar

The Mobile radar (KMOB), 76 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.7 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 686 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
686 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
700 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

748 
WWUS84 KMOB 021944
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
244 PM CDT Sat Oct 2 2021
 
ALZ052-053-261-262-022045-
Clarke AL-Baldwin Inland AL-Washington AL-Mobile Inland AL-
244 PM CDT Sat Oct 2 2021

...Strong thunderstorms will impact portions of northeastern Mobile,
northwestern Baldwin, southern Washington and south central Clarke
Counties through 345 PM CDT...

At 244 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 11 miles northwest
of Poarch Creek Reservation to Calvert to near Gulfcrest. Movement
was north at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Citronelle, Gulfcrest, Deer Park, Mount Vernon, Calvert, McIntosh and
Movico.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3118 8840 3139 8813 3145 8770 3141 8770
      3137 8773 3134 8772 3133 8775 3136 8775
      3136 8777 3135 8777 3133 8779 3131 8779
      3130 8777 3130 8771 3128 8770 3107 8769
      3106 8799 3091 8818
TIME...MOT...LOC 1944Z 163DEG 11KT 3119 8773 3115 8804 3099 8819 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

MM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Oct 2, 12:36 PM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, Oct 2, 12:36 PM CDT, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1236 PM CDT Sat Oct 2 2021

.NEAR TERM /Now Through Sunday/...A weak mid to upper level
shortwave moves towards the area this afternoon and evening,
transiting the area overnight tonight into Sunday. Meanwhile, our
main upper level trough over the central Plains states today
shifting to the Great Lakes by Sunday afternoon/evening.

A few showers and thunderstorms exist currently across the FL
panhandle/southwestern AL into the marine areas. Expect this
coverage to gradually increase as our shortwave begins to move in,
with scattered to at times numerous showers and thunderstorms.
Best coverage will be over southwestern AL into southeastern MS,
with scattered coverage elsewhere. PWATs remain in the 1.8 to 2.0
inch range, and will foster heavy rainfall in any thunderstorm.
Given storms will have some motion to them, not anticipating much
in the way of any flooding threats at least through Sunday. For
the rest of today, highs should top out in the middle 80's.
Heading into tonight, there will be a brief lull in convective
activity after sunset. CAMs suggest a quick uptick in convection
during the overnight hours into early morning, mainly over
southeastern MS into southwestern AL. Temperatures overnight will
fall into the upper 60's and lower 70's.

For Sunday, morning activity should gradually increase in
coverage, with numerous showers and thunderstorms expected for
most areas along and west of the I-65 corridor. Further east
scattered to at times numerous showers and thunderstorms is
expected. Once again not anticipating much of a flooding threat,
although if any training of showers and thunderstorms can occur
then a nuisance flood threat for low-lying/urban areas may
materialize. Given extensive cloud cover and expected
precipitation coverage, highs will be tempered in the lower 80's.
A few middle 80's readings may be achievable further east along
and east of the I-65 corridor where there is slightly less
convective coverage. A MODERATE risk of rip currents remains in
place through the period. MM/25

&&

.AVIATION...
18Z issuance...VFR conditions prevail for now across the region,
with a few showers and thunderstorms developing and moving inland
across coastal sections of AL and the FL panhandle. Expect this
coverage to increase and move inland, and instances of MVFR to IFR
ceilings/visibility may be possible underneath the heavier
convection. An increase in convective coverage is expected
overnight tonight into Sunday morning, bringing potential for
temporary MVFR to IFR conditions once again. MM/25

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Oct 2, 2:44 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
244 PM CDT Sat Oct 2 2021

ALZ052-053-261-262-022045-
Clarke AL-Baldwin Inland AL-Washington AL-Mobile Inland AL-
244 PM CDT Sat Oct 2 2021

...Strong thunderstorms will impact portions of northeastern Mobile,
northwestern Baldwin, southern Washington and south central Clarke
Counties through 345 PM CDT...

At 244 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 11 miles northwest
of Poarch Creek Reservation to Calvert to near Gulfcrest. Movement
was north at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Citronelle, Gulfcrest, Deer Park, Mount Vernon, Calvert, McIntosh and
Movico.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3118 8840 3139 8813 3145 8770 3141 8770
      3137 8773 3134 8772 3133 8775 3136 8775
      3136 8777 3135 8777 3133 8779 3131 8779
      3130 8777 3130 8771 3128 8770 3107 8769
      3106 8799 3091 8818
TIME...MOT...LOC 1944Z 163DEG 11KT 3119 8773 3115 8804 3099 8819

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MM

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 3:09 PM CDTSpecial Weather StatementMOBMonroe51 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.